Alert archive / New York / Wind Advisories in 2016

Wind Advisory 4, NWS Binghamton, NY

March 27, 201617 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Mar 27, 2016, 8:44 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Mar 28, 2016, 2:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 8:44 PM EDT (00:44 UTC)
In effect from
Mar 28, 2016, 2:00 PM EDT
Expired
Mar 29, 2016, 1:02 AM EDT
In force
11 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS71 KBGM 280044
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 PM EDT SUN MAR 27 2016


NYZ015>018-022-036-290045-
/O.NEW.KBGM.WI.Y.0004.160328T1600Z-160329T0900Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-MADISON-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL...HAMILTON...ONEIDA
844 PM EDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 5 AM EDT
TUESDAY.

* LOCATIONS...STEUBEN COUNTY NEW YORK THROUGH THE NORTHERN FINGER
  LAKES AND WESTERN CENTRAL NEW YORK. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON. THE STRONGEST
  WINDS WILL OCCUR BETWEEN 5 PM MONDAY EVENING AND MIDNIGHT. 

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES.
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

&&

$$

HEDEN
4 follow-up statements
959 
WWUS71 KBGM 280748
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT MON MAR 28 2016


NYZ009-023>025-037-044-055-PAZ038-290800-
/O.EXB.KBGM.WI.Y.0004.160328T1800Z-160329T1000Z/
NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-SOUTHERN ONEIDA-
CORTLAND-TIOGA-BRADFORD-
INCLUDING THE CITIES OF...BOONVILLE...WATKINS GLEN...ELMIRA...
ITHACA...ROME...UTICA...CORTLAND...OWEGO...WAVERLY...SAYRE...
TOWANDA
348 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY.

* LOCATIONS...ONEIDA, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND, AND
  TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD COUNTY IN
  NORTHEAST PENNSYLVANIA.

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS
  WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. 

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-290800-
/O.EXB.KBGM.WI.Y.0004.160328T2100Z-160329T1000Z/
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON...
DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS...
EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
348 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY.

* LOCATIONS...CHENANGO, OTSEGO, BROOME, DELAWARE AND SULLIVAN
  COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA, WAYNE, WYOMING,
  LACKAWANNA, LUZERNE, AND PIKE COUNTIES IN NORTHEAST
  PENNSYLVANIA. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. THE STRONGEST
  WINDS WILL OCCUR THIS EVENING. 

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

NYZ015>018-022-036-290800-
/O.EXT.KBGM.WI.Y.0004.160328T1800Z-160329T1000Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-MADISON-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL...HAMILTON...ONEIDA
348 AM EDT MON MAR 28 2016

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY...

* LOCATIONS...YATES, SENECA, CAYUGA, ONONDAGA, STEUBEN AND MADISON
  COUNTIES. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS
  WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. 

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$
778 
WWUS71 KBGM 281822
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EDT MON MAR 28 2016


NYZ009-015>018-022>025-036-037-044-055-PAZ038-291000-
/O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
BRADFORD-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...OWEGO...
WAVERLY...SAYRE...TOWANDA
222 PM EDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATIONS...ONEIDA... SCHUYLER... CHEMUNG... TOMPKINS... 
  CORTLAND... AND TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD 
  COUNTY IN NORTHEAST PENNSYLVANIA.

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST 
  WINDS WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING.

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-291000-
/O.CON.KBGM.WI.Y.0004.160328T2100Z-160329T1000Z/
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON...
DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS...
EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
222 PM EDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATIONS...CHENANGO... OTSEGO... BROOME... DELAWARE AND 
  SULLIVAN COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA... WAYNE... 
  WYOMING... LACKAWANNA... LUZERNE... AND PIKE COUNTIES IN 
  NORTHEAST PENNSYLVANIA.

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. THE 
  STRONGEST WINDS WILL OCCUR THIS EVENING.

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$
826 
WWUS71 KBGM 290250
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1050 PM EDT MON MAR 28 2016


NYZ009-015>018-022>025-036-037-044-055-PAZ038-291000-
/O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
BRADFORD-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...OWEGO...
WAVERLY...SAYRE...TOWANDA
1050 PM EDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATIONS...ONEIDA... SCHUYLER... CHEMUNG... TOMPKINS... 
  CORTLAND... AND TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD 
  COUNTY IN NORTHEAST PENNSYLVANIA.

* HAZARDS...STRONG WINDS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THE STRONGEST WINDS HAVE ALREADY OCCURRED AND WILL
  GRADUALLY DIMINISH OVERNIGHT.

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-291000-
/O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON...
DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS...
EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
1050 PM EDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATIONS...CHENANGO... OTSEGO... BROOME... DELAWARE AND 
  SULLIVAN COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA... WAYNE... 
  WYOMING... LACKAWANNA... LUZERNE... AND PIKE COUNTIES IN 
  NORTHEAST PENNSYLVANIA.

* HAZARDS...STRONG WINDS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THE STRONGEST WINDS HAVE ALREADY OCCURRED AND WILL
  GRADUALLY DIMINISH OVERNIGHT. 

* IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. 
  DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

&&

$$

HEDEN
757 
WWUS71 KBGM 290502
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EDT TUE MAR 29 2016


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290615-
/O.CAN.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH...
ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON...
MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS...
EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
102 AM EDT TUE MAR 29 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY.

WIND GUSTS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE NOT
EXPECTED TO INCREASE...SO THE ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 27, 7:58 PM EDT, 46 minutes earlier.

Area forecast discussion, Mar 27, 7:58 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 PM EDT SUN MAR 27 2016

.SYNOPSIS...
AN APPROACHING COLD FRONT, WILL BRING A PERIOD OF RAIN, LATE
TONIGHT AND MONDAY. MONDAY NIGHT AND TUESDAY, WILL FEATURE CHILLY
TEMPERATURES, WITH A FEW LINGERING SPRINKLES OR FLURRIES, INTO
MONDAY EVENING. WEDNESDAY LOOKS DRY AND MILDER, AS A SOUTHWEST AIR
FLOW SETS UP.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
3 PM UPDATE...
ALTHOUGH STUBBORNLY PERSISTENT MUCH OF THE DAY SO FAR, THE STRATUS
CLOUDS ARE THINNING OUT/ERODING LATE TODAY ACROSS NY'S SOUTHERN
TIER AND NORTHEAST PA. AS A RESULT, IT SHOULD BE PLEASANTLY MILD
OVER MUCH OF THE FORECAST AREA LATE THIS AFTERNOON.

THIS EVENING, CLOUDS SHOULD SPREAD BACK IN, AS MOISTURE ADVECTION
INCREASES AHEAD OF OUR NEXT WEATHER MAKER, WHICH IS AN APPROACHING
FRONTAL SYSTEM. ALTHOUGH SOME PATCHY DRIZZLE COULD FORM LATER THIS
EVENING, ESPECIALLY OVER UPSLOPE AREAS OF THE POCONOS AND
CATSKILLS, THE STEADIER RAIN IS EXPECTED TO HOLD OFF UNTIL AFTER
MIDNIGHT.

LOWS BY DAYBREAK WILL RANGE MAINLY IN THE 40S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
310 PM UPDATE...
THE SURFACE OCCLUSION SHOULD CROSS MUCH OF THE FORECAST AREA
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS MONDAY, WITH
STEADIER RAIN GENERALLY BECOMING MORE SHOWERY IN NATURE BEHIND THE
FRONT. ONCE AGAIN, WITH THE BEST DYNAMICS SHIFTING ACROSS SOUTHERN
CANADA, AND THE DEEPER MOISTURE/MORE UNSTABLE AIR MASS WELL
OFFSHORE, RAINFALL SHOULDN'T BE HEAVY (GENERALLY 0.25-0.5", AT
BEST).

BY LATER MONDAY AFTERNOON AND DURING THE EVENING, WRAP-AROUND
MOISTURE, CYCLONIC/UPSLOPE FLOW, AND LOW-LEVEL COLD ADVECTION,
SHOULD LEAD TO PERSISTENT RAIN/SNOW SHOWERS, MOSTLY OVER OUR
NORTHERN ZONES. ALSO, IT SHOULD BECOME FAIRLY WINDY POST FRONTAL
PASSAGE MONDAY AFTERNOON, MONDAY NIGHT, AND INTO TUESDAY MORNING.
FREQUENT GUSTS OF 30-40 MPH CAN BE EXPECTED. ALTHOUGH TUESDAY
SHOULD FEATURE PARTLY-MOSTLY SUNNY SKIES, WITH SIGNIFICANT DRYING
COMING IN ASSOCIATED WITH AN INCOMING RIDGE AXIS, TEMPERATURES
WILL BE CHILLY FOR LATE MARCH, WITH HIGHS IN THE UPPER 30S AND
40S.

AFTER CLEAR, COLD WEATHER TUESDAY NIGHT, WEDNESDAY SHOULD TURN
MILDER, AS WE GET INTO A RETURN SOUTHWEST FLOW AND STRONG WARM
ADVECTION PATTERN. HIGHS WEDNESDAY AFTERNOON SHOULD REBOUND WELL
INTO THE 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN UNSETTLED PATTERN IS FORECAST FOR THE LONG TERM PERIOD, WITH A
GROWING LIKELIHOOD FOR A STRONG, YET BRIEF, COOL DOWN BEGINNING AT
THE TAIL END OF THE PERIOD.

A STORM SYSTEM PULLING OUT OF THE CENTRAL PLAINS WILL BRING STRONG
WARM AIR ADVECTION THURSDAY, WITH SHOWERS, AND POSSIBLY
THUNDERSTORMS, MOVING THROUGH THE REGION DURING THE DAY. THE COLD
FRONT PULLS THROUGH ON FRIDAY, WITH A POTENT POLAR AIRMASS DIVING
SOUTH THROUGH ONTARIO PROVINCE.

HOWEVER, A MORE POWERFUL STORM WILL STRENGTHEN OVER SOUTHERN
CANADA ON SATURDAY, BRINGING ANOTHER ROUND OF SHOWERS, BEFORE THE
COLD AIR GETS YANKED DOWN INTO NY/PA SATURDAY NIGHT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
MVFR CIGS WILL SPREAD NORTHWARD THIS EVENING WITH CIGS BELOW 3000
FT AT AVP/ELM/BGM SPREADING NORTH TO SYR AND RME BY 06Z. SHOWERS
WILL OVERSPREAD THE AREA BETWEEN 06Z AND 12Z... WITH THE HEAVIEST
MOST WIDESPREAD SHOWERS EXPECTED BETWEEN 12Z AND 18Z. SHOWERS WILL
DIMINISH LATER MONDAY AFTERNOON HOWEVER CIGS WILL REMAIN MAINLY
MVFR THROUGH THE DAY THURSDAY.

WINDS WILL BE SOUTH-SOUTHEAST AT 5 TO 15 KTS TONIGHT INCREASING TO
10 TO 20 KTS WITH HIGHER GUSTS THURSDAY MORNING. WINDS WILL SHIFT
TO WESTERLY DURING THE AFTERNOON THURSDAY AT SPEEDS OF 15 TO 25
KTS WITH SOME GUSTS PAST 30 KTS.

.OUTLOOK...

MON NGT...RESTRICTIONS LIKELY IN SCATTERED RAIN SHOWERS POSSIBLY
MIXING WITH SNOW ACROSS CENTRAL NEW YORK.

TUE-WED...VFR.

THU...RESTRICTIONS PSBL IN SHOWERS...ESPECIALLY PM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...MLJ
LONG TERM...DJP
AVIATION...DJP/MSE
Hazardous weather outlook, Mar 27, 2:52 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT SUN MAR 27 2016

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
252 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

Nearby

Wind Advisories in New York, 2016Wind Advisories in Pennsylvania, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.